Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 14, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 11, 2020, 2:37 PM PDT for 4 counties in Washington. It took effect at Oct 12, 2020, 2:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 2:37 PM PDT (21:37 UTC)
- In effect from
- Oct 12, 2020, 2:00 AM PDT
- Expired
- Oct 12, 2020, 11:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS76 KOTX 112137 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 237 PM PDT Sun Oct 11 2020 WAZ032-033-120945- /O.NEW.KOTX.WI.Y.0014.201012T0900Z-201012T1400Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown 237 PM PDT Sun Oct 11 2020 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Lower Garfield and Asotin Counties and Washington Palouse...mainly the areas Pullman to Pomeroy and Uniontown. * WHEN...From 2 AM to 7 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
579 WWUS76 KOTX 120938 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 238 AM PDT Mon Oct 12 2020 WAZ032-033-121800- /O.NEW.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/ /O.EXT.KOTX.WI.Y.0014.000000T0000Z-201012T1800Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown 238 AM PDT Mon Oct 12 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. For the High Wind Watch, southwest winds 25 to 35 mph with gusts 50 to 60 mph possible. * WHERE...Lower Garfield and Asotin Counties and Washington Palouse. * WHEN...For the Wind Advisory, until 11 AM PDT this morning. For the High Wind Watch, from Tuesday afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines Tuesday afternoon and evening. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ IDZ003-WAZ034>036-041-044-121800- /O.NEW.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/ Idaho Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Wenatchee Area-Waterville Plateau- Including the cities of Moscow, Plummer, Potlatch, Genesee, Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, Rockford, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 238 AM PDT Mon Oct 12 2020 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph possible. * WHERE...In Washington, Moses Lake Area, Upper Columbia Basin, Spokane Area, Wenatchee Area and Waterville Plateau. In Idaho, Idaho Palouse. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WAZ042-121800- /O.NEW.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/ East Slopes Northern Cascades- Including the cities of Leavenworth, Mazama, Twisp, Winthrop, Stehekin, and Conconully 238 AM PDT Mon Oct 12 2020 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph possible. * WHERE...East Slopes Northern Cascades in Chelan county. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines in the mountains of Chelan county. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
261 WWUS76 KOTX 121750 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1050 AM PDT Mon Oct 12 2020 WAZ032-033-130200- /O.EXP.KOTX.WI.Y.0014.000000T0000Z-201012T1800Z/ /O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown 1050 AM PDT Mon Oct 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...WIND ADVISORY EXPIRES AT 11 AM PDT THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts 50 to 60 mph possible. * WHERE...Lower Garfield and Asotin Counties and Washington Palouse. * WHEN...For the Wind Advisory, expires 11 AM PDT this morning. For the High Wind Watch, from Tuesday afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ IDZ003-WAZ034>036-041-044-130200- /O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/ Idaho Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area- Wenatchee Area-Waterville Plateau- Including the cities of Moscow, Plummer, Potlatch, Genesee, Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, Rockford, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 1050 AM PDT Mon Oct 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph possible. * WHERE...In Washington, Moses Lake Area, Upper Columbia Basin, Spokane Area, Wenatchee Area and Waterville Plateau. In Idaho, Idaho Palouse. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WAZ042-130200- /O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/ East Slopes Northern Cascades- Including the cities of Leavenworth, Mazama, Twisp, Winthrop, Stehekin, and Conconully 1050 AM PDT Mon Oct 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph possible. * WHERE...East Slopes Northern Cascades in Chelan county. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines in the mountains of Chelan county. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 11, 2:21 PM PDT, 16 minutes earlier.
Area forecast discussion, Oct 11, 2:21 PM PDT, 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
221 PM PDT Sun Oct 11 2020
.SYNOPSIS...
The unsettled weather pattern will continue with widespread rain
and mostly higher mountain snow developing by this evening and
again on Tuesday. Drier weather is expected for the middle to end
of the week along with seasonal temperatures.
&&
.DISCUSSION...
Tonight and Monday: A Low pressure system is currently moving into
Western WA and increasing the upper level clouds for Eastern
Washington. It is expected to slowly move through the region
overnight and Monday AM. It will bring another round of widespread
showers as it swings warm front through the region. With the South
to North movement of the front, the rain shadow effect of the
Cascades will be mitigated and the chance of showers bringing
around a quarter of inch to the Waterville Plateau and Wenatchee
areas is high. The rest of the Basin can expect to a quarter to
half an inch of rain. The snow levels will start off around 4500
but slowly climb as the warmer upper level air pushes into the
area. Accumulations will be highest in the Cascades particularly
the Northern Cascades. The Passes could see three to six inches
before transitioning back to rain early Monday AM. Another impact
will be the winds associated with the surface Low as it passes.
The strongest winds will be in Southeast WA with gusts into the
40s MPH possible. These gusts are not expected to be widespread
but enough to warrant a wind advisory for early Monday AM. Winds
for the Central Basin and Eastern Basin are expected to have gusts
near 35 MPH. Cloud cover will help keep the overnight lows in the
40s. Mondays Highs will be in the 60s. /JDC
Tuesday and Wednesday: After the system exits on Monday, other
than lingering showers in the Cascades, the Inland NW will get a
short break from the precipitation. The next wave makes it's way
through the region again on Tuesday bringing a widespread threat,
especially in the early morning hours on Tuesday. Compared to
Monday's system, this precipitation will be heavier and
widespread, specifically in the lower elevations. Dropping snow
levels will bring a mix of precipitation to the mountainous
terrain and rain in the others. Snow levels overnight into Tuesday
morning, in the northern counties, are forecast to reach
3500-4500ft. Snow in the mountains is anticipated to be a wet,
heavy snow and most likely in the Cascades and northern mountains.
It may impact some mountain passes, such as the Washington Pass,
Stevens Pass, and Sherman Pass. Liquid precipitation will range
anywhere from 0.25"-0.50" in lower elevations up to 1-2" in the
higher terrains. There will be some residual showers in the
Cascades and mountains ID Panhandle, but dry for the region moving
into Wednesday and the remainder of the week. Tuesday will be
breezy with strong afternoon winds with the potential for gusts to
reach up to 30-40 mph. The stronger winds may cover a large area,
likely from the Blues to Palouse to Spokane, and parts of the
Basin & Waterville Plateau. On Tuesday and Wednesday, forecast
high temperatures are going to be below normal, in the 50s to low
60s. Low temperatures will be seasonal in the 30s and low 40s. JS
Thursday to Sunday: Thursday looks to be a fairly calm and dry
one. Peak afternoon temperatures are not projected to rise much
above freezing in the higher elevations, possibly allowing some
frozen precipitation accumulations from previous days to remain.
Beginning Friday, the amount of spread between weather model
solutions noticeably increases. Throughout the period, our area
will remain downstream of a ridge in the Pacific and experience
near-normal temperatures, but some models suggest that a system
may dip south to the northern Rockies, disrupting the calm and
dry weather in our area. If this happens, we could see weekend
precipitation that is focused on the mountain zones. Timing and
amounts are unclear given the model spread, but current model runs
suggest relatively light accumulations from rain. RC
&&
.AVIATION...
18Z TAFs: Winds are expected to be the main impact for the next 12
hrs. Breezy southwest winds with gusts to around 20-25 kts are
forecast today for KGEG/KSFF/KCOE/KPUW. Increasing upper level
clouds expected as the next weather system moves into the area
late this afternoon and evening, spreading rain over all of the
TAF sites. Cigs should remain VFR through the day, but then lower
to MVFR Sunday evening for most of the Inland NW. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 61 39 57 37 56 / 100 20 40 90 30 10
Coeur d'Alene 42 59 39 55 38 55 / 100 40 30 90 40 10
Pullman 42 58 37 57 36 54 / 100 20 40 80 40 10
Lewiston 51 67 47 64 46 61 / 100 20 40 80 40 10
Colville 36 62 31 54 29 58 / 100 20 40 90 20 0
Sandpoint 39 56 35 48 36 51 / 100 60 30 90 50 10
Kellogg 45 55 41 52 41 51 / 100 70 40 90 60 30
Moses Lake 44 66 41 61 38 62 / 90 0 50 80 10 0
Wenatchee 46 60 45 58 45 59 / 100 10 60 90 20 10
Omak 40 63 40 56 37 61 / 100 10 50 90 20 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory from 2 AM to 7 AM PDT Monday for Lower Garfield
and Asotin Counties-Washington Palouse.
&&Hazardous weather outlook, Oct 11, 5:04 AM PDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 504 AM PDT Sun Oct 11 2020 WAZ038-042-121215- Okanogan Highlands-East Slopes Northern Cascades- 504 AM PDT Sun Oct 11 2020 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Accumulating snow is expected along Highway 20 over Washington Pass near the Cascade crest, and over Sherman Pass from late this afternoon into the evening. This may lead to winter driving conditions. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Another round of mountain snow is forecast Tuesday morning which may again lead to winter travel over Washington and Sherman Passes. IDZ001>004-026-027-WAZ031>037-041-043-044-121215- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Wenatchee Area-Okanogan Valley- Waterville Plateau- 504 AM PDT Sun Oct 11 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.